Alert archive / New York / Special Weather Statements in 2013
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 23, 2013, 5:13 PM EDT for Columbia County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2013, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 23, 2013, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
County Columbia County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS81 KALY 232113 SPSALY SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 513 PM EDT TUE JUL 23 2013 NYZ059>061-232215- EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 513 PM EDT TUE JUL 23 2013 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COXSACKIE... OR ABOUT 6 MILES NORTH OF HUDSON...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF CLAVERACK BY 520 PM EDT KINDERHOOK BY 535 PM EDT VALATIE AND 7 MILES NORTH OF PHILMONT BY 545 PM EDT CHATHAM BY 605 PM EDT AUSTERLITZ BY 615 PM EDT THE SLOW MOVEMENT OF THE THUNDERSTORMS AND THE LOCALLY HEAVY RAIN COULD RESULT IN PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS. LAT...LON 4249 7338 4222 7348 4220 7400 4243 7403 TIME...MOT...LOC 2112Z 264DEG 9KT 4234 7377 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 23, 4:43 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 23, 4:43 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT TUE JUL 23 2013
.SYNOPSIS...
THE THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
UNTIL A COLD FRONT MOVES ACROSS THE LOCAL AREA OVERNIGHT. A DRIER
AND COOLER AIRMASS WILL BE USHERED IN WITH THE FRONT'S PASSAGE.
HIGH PRESSURE WILL BUILD IN ON WEDNESDAY AND IS EXPECTED TO
DOMINATE OUR WEATHER INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE
FOLLOWING COUNTIES: COLUMBIA...DUTCHESS...GREENE...ULSTER...
LITCHFIELD AND SOUTHERN BERKSHIRE. THE WATCH HAS BEEN DROPPED FOR
SOUTHERN VERMONT AND NORTHERN BERKSHIRE.
THE LOCAL AREA IS NOW IN THE WARM SECTOR OF THE APPROACHING A LOW
PRESSURE SYSTEM. CONVECTION HAS BEEN OCCURRING IN THE MORE
UNSTABLE AND MOIST AIR WHERE SURFACE BASED CAPES ARE 1000-2000 J/KG
BASED ON THE SPC MESOSCALE ANALYSIS. HAVE KEPT THE FLASH FLOOD WATCH
FOR AREAS THAT ARE MOST LIKELY TO CONTINUE TO HAVE CONVECTION.
MODEL GUIDANCE INDICATES CURRENT ACTIVITY WILL MOVE OFF TO THE
EAST THIS EVENING AND WE WILL HAVE SOME ACTIVITY WITH COLD FRONT
OVERNIGHT BUT NOT MUCH. SLIGHT CHANCE AND LOW CHANCE POPS SHOULD
HANDLE IT.
A DRIER AIRMASS WILL BEGIN TO FILTER IN OVERNIGHT WITH DEW POINTS
DROPPING INTO THE LOWER 50S TO MID 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
RIDGING AT THE SURFACE WILL BUILD IN BEHIND THE FRONT WEDNESDAY AND
IT IS EXPECTED TO DOMINATE OUR WEATHER FOR THE REST OF THE WORK
WEEK. THE COLD FRONT IS EXPECTED TO STALL JUST OFF THE EAST COAST
THURSDAY...THEN WAVES OF LOW PRESSURE ARE ANTICIPATED TO MOVE
NORTHWARD ALONG THE BOUNDARY.
WE ARE LOOKING AT A FEW DAYS OF DRY WEATHER...WEDNESDAY THROUGH
FRIDAY. SLIGHTLY BELOW NORMAL TEMPERATURES FOR WEDNESDAY AND
THURSDAY WITH HIGHS MAINLY IN THE 70S AND LOW DEW POINTS IN THE 40S
AND 50S. ON FRIDAY...TEMPERATURES WILL MODERATE A COUPLE/FEW
DEGREES WITH A BIT HIGHER DEW POINTS IN THE 50S AND 60S...STILL
COMFORTABLE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT STILL LOOKS DRY AS HIGH PRESSURE...ANCHORED NEAR BAFFIN
BAY CANADA...CONTINUES ITS INFLUENCE ON OUR REGION.
BY SATURDAY AND SATURDAY NIGHT...THE HIGH WILL SLOWLY RETREAT
NORTHEASTWARD...GRADUALLY LOOSING ITS INFLUENCE ON OUR WEATHER. THE
FORECAST AREA WILL GRADUALLY BECOME UNDER THE INFLUENCE OF A MID
LEVEL CUTOFF LOW OVER THE GREAT LAKES...SURFACE LOW PRESSURE AND ITS
OCCLUDED FRONT. THE SYSTEM WILL STILL BE TO THE WEST ON SATURDAY BUT
WEAK ASCENT LOOKS TO COMMENCE ALONG WITH AN INCREASE IN MOISTURE BY
LATE IN THE DAY INTO SATURDAY NIGHT. WENT WITH SLIGHT POPS FOR
SHOWERS/THUNDER DURING THIS TIME FRAME SO IN REALITY MUCH OF THE
AREA COULD ACTUALLY STAY DRY. IT WILL BE A BIT MORE HUMID WITH HIGH
TEMPERATURES 75-80 HIGHER TERRAIN...80-85 VALLEYS. LOWS WILL RANGE
FROM THE UPPER 50S TO MID 60S FRIDAY NIGHT...60S SATURDAY NIGHT WITH
MORE IN THE WAY OF CLOUDS.
SUNDAY LOOKS A BIT UNSETTLED AS THE FRONT CROSS OUR REGION. WE
INCREASE POPS TO 40 BY THE AFTERNOON...WITH A PRETTY GOOD BET FOR
SOME SHOWER AND THUNDERSTORM ACTIVITY. IT WILL BE MUGGY AND MOSTLY
CLOUDY. THE FRONT WILL PUSH EAST OF OUR REGION SUNDAY NIGHT.
HOWEVER...THE CUT OFF LOW TO THE NORTH...WILL NOT MOVE TO OUR
NORTHEAST UNTIL LATER MONDAY...SO WILL KEEP LOW POPS IN ALL OF
SUNDAY NIGHT...TAPERING THEM TO SLIGHT CHANCES BY MONDAY.
WILL KEEP 40 POPS INTO SUNDAY EVENING...LOWERING THEM TO 30 BY
MONDAY MORNING...AND 20 POPS MUCH OF THE DAY MONDAY.
DRIER LESS HUMID AIR LOOKS TO FILTER IN LATER MONDAY AND ESPECIALLY
TUESDAY.
TEMPERATURES WILL TO AVERAGE NEAR NORMAL DURING THE REMAINDER OF THE
PERIOD WITH HIGHS GENERALLY UPPER 70S TO MID 80S AND OVERNIGHT LOWS
MID 50S TO MID 60S. PRECIPITATION LOOKS TO BE NORMAL OR SLIGHTLY
ABOVE THROUGHOUT THE PERIOD.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. SHOWERS
WILL BECOME MORE A LITTLE MORE NUMEROUS SO WE INCLUDE VCSH FROM 22Z
ON. THE WIND WILL BE LIGHT...NE TO SE 5-10KTS. THERE IS A SLIGHT
CHANCE OF A THUNDERSTORM BUT THE THREAT IS WAY TO LOW TO INCLUDE IN
THE TAFS. (UNDER 25 PERCENT).
AROUND MIDNIGHT OR A LITTLE LATER...WE EXPECT MORE WIDESPREAD
SHOWERS AND PERHAPS A THUNDERSTORM OR TWO. WITH THE
SHOWERS...CONDITIONS WILL LIKELY DROP INTO THE MVFR RANGE...POSSIBLY
IFR. FOR NOW...WE HOLD ALL BUT KPSF IN THE HIGH END MVFR RANGE (CIG
2000 FEET OR HIGHER). HOWEVER...AT KPSF WENT LOW MVFR (REQUIRING
EXTRA FUEL) WITH CIGS OVC015.
THESE SHOWERS SHOULD LINGER WELL INTO TUESDAY. FOR NOW...KEPT THE
CONDITIONS THE SAME AT EACH RESPECTIVE TAF SITE THROUGH MIDDAY
TUESDAY. THE WIND WILL REMAIN LIGHT VARIABLE TO SOUTHEAST 5-10 KTS.
OUTLOOK...
WEDNESDAY-FRIDAY: NO OPERATIONAL IMPACT. NO SIGNIFICANT WEATHER.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN SHOWERS.
SATURDAY: MODERATE OPERATIONAL IMPACT. SLIGHT CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RAIN
SHOWERS...THUNDERSTORMS.
&&
.FIRE WEATHER...
THE THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
UNTIL A COLD FRONT MOVES ACROSS THE LOCAL AREA OVERNIGHT. A DRIER
AND COOLER AIRMASS WILL BE USHERED IN WITH THE FRONT'S PASSAGE.
HIGH PRESSURE WILL BUILD IN ON WEDNESDAY AND IS EXPECTED TO
DOMINATE OUR WEATHER INTO THE WEEKEND.
&&
.HYDROLOGY...
THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE
FOLLOWING COUNTIES: COLUMBIA...DUTCHESS...GREENE...ULSTER...
LITCHFIELD AND SOUTHERN BERKSHIRE. THE WATCH HAS BEEN DROPPED FOR
SOUTHERN VERMONT AND NORTHERN BERKSHIRE.
THE LOCAL AREA IS NOW IN THE WARM SECTOR OF THE APPROACHING A LOW
PRESSURE SYSTEM. CONVECTION HAS BEEN OCCURRING IN THE MORE
UNSTABLE AND MOIST AIR WHERE SURFACE BASED CAPES ARE 1000-2000 J/KG
BASED ON THE SPC MESOSCALE ANALYSIS. HAVE KEPT THE FLASH FLOOD WATCH
FOR AREAS THAT ARE MOST LIKELY TO CONTINUE TO HAVE CONVECTION.
MODEL GUIDANCE INDICATES CURRENT ACTIVITY WILL MOVE OFF TO THE EAST
AND WE WILL HAVE SOME ACTIVITY WITH COLD FRONT BUT NOT MUCH...SLIGHT
CHANCE AND LOW CHANCE POPS WILL HANDLE IT.
RIDGING AT THE SURFACE WILL BUILD IN BEHIND THE FRONT WEDNESDAY AND
IT IS EXPECTED TO DOMINATE OUR WEATHER FOR THE REST OF THE WORK
WEEK WITH DRY WEATHER. THE COLD FRONT IS EXPECTED TO STALL JUST
OFF THE EAST COAST THURSDAY...THEN WAVES OF LOW PRESSURE ARE
ANTICIPATED TO MOVE NORTHWARD ALONG THE BOUNDARY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ058>061-
063>066.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ025.
VT...NONE.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...HWJIV
AVIATION...HWJIV
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Jul 23, 4:54 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 454 PM EDT TUE JUL 23 2013 CTZ001-013-MAZ025-NYZ058>061-063>066-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 454 PM EDT TUE JUL 23 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LITCHFIELD...SOUTHERN BERKSHIRE...COLUMBIA...DUTCHESS...GREENE AND ULSTER COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS AND ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-241100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 454 PM EDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPITAL DISTRICT...WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...NORTHERN BERKSHIRES AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 2:22 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 222 PM EDT TUE JUL 23 2013 NYZ060-061-064>066-231845- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 222 PM EDT TUE JUL 23 2013 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RHINEBECK...OR ABOUT OVER RHINEBECK...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF STANFORDVILLE BY 240 PM EDT PINE PLAINS AND 8 MILES SOUTHWEST OF ANCRAM BY 245 PM EDT LAT...LON 4215 7354 4184 7352 4180 7397 4205 7403 TIME...MOT...LOC 1822Z 263DEG 20KT 4193 7387 IRL
Special weather statement, Jul 23, 2:46 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 246 PM EDT TUE JUL 23 2013 CTZ001-NYZ061-064>066-231915- NORTHERN LITCHFIELD CT-EASTERN ULSTER NY-WESTERN DUTCHESS NY- EASTERN DUTCHESS NY-EASTERN COLUMBIA NY- 246 PM EDT TUE JUL 23 2013 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT... ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STANFORDVILLE...OR ABOUT 10 MILES SOUTHEAST OF RHINEBECK...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... AMENIA...7 MILES NORTH OF DOVER PLAINS AND 8 MILES SOUTH OF MILLERTON BY 255 PM EDT SHARON BY 300 PM EDT CORNWALL BRIDGE POTTERY AND CORNWALL BRIDGE BY 310 PM EDT LAT...LON 4201 7325 4171 7332 4176 7398 4199 7395 TIME...MOT...LOC 1846Z 283DEG 31KT 4186 7367 IRL
Special weather statement, Jul 23, 3:05 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT TUE JUL 23 2013
CTZ001-013-231930-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
305 PM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CORNWALL BRIDGE...OR ABOUT 11 MILES WEST OF
TORRINGTON...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
TORRINGTON...6 MILES SOUTH OF WINSTED AND 8 MILES WEST OF NEW
HARTFORD BY 330 PM EDT
PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE.
LAT...LON 4179 7347 4197 7343 4194 7290 4191 7290
4189 7294 4186 7295 4184 7293 4182 7294
4180 7296 4179 7301 4171 7300
TIME...MOT...LOC 1905Z 278DEG 23KT 4187 7333Special weather statement, Jul 23, 3:12 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT TUE JUL 23 2013
CTZ001-013-NYZ064>066-232015-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-EASTERN ULSTER NY-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
312 PM EDT TUE JUL 23 2013
...A STRONG THUNDERSTORM IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR FAIRVIEW...OR ABOUT OVER POUGHKEEPSIE...AND MOVING EAST
AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
PLEASANT VALLEY BY 320 PM EDT
7 MILES SOUTH OF MILLBROOK BY 340 PM EDT
6 MILES SOUTH OF DOVER PLAINS BY 410 PM EDT
WINGDALE...6 MILES WEST OF GAYLORDSVILLE...6 MILES NORTH OF PAWLING
AND 8 MILES SOUTHWEST OF KENT BY 415 PM EDT
PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS
IS POSSIBLE.
LAT...LON 4151 7345 4153 7345 4163 7350 4165 7349
4166 7351 4153 7352 4153 7353 4167 7402
4184 7394 4176 7338 4150 7342
TIME...MOT...LOC 1912Z 289DEG 12KT 4172 7387Local storm report, Jul 23, 4:17 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG TORRINGTON 41.84N 73.13W
07/23/2013 LITCHFIELD CT AMATEUR RADIO
SEVERAL TREES DOWN IN TORRINGTON
&&
EVENT NUMBER ALY1300382
NASSpecial weather statement, Jul 23, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 513 PM EDT TUE JUL 23 2013 NYZ059>061-232215- EASTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 513 PM EDT TUE JUL 23 2013 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR COXSACKIE... OR ABOUT 6 MILES NORTH OF HUDSON...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF CLAVERACK BY 520 PM EDT KINDERHOOK BY 535 PM EDT VALATIE AND 7 MILES NORTH OF PHILMONT BY 545 PM EDT CHATHAM BY 605 PM EDT AUSTERLITZ BY 615 PM EDT THE SLOW MOVEMENT OF THE THUNDERSTORMS AND THE LOCALLY HEAVY RAIN COULD RESULT IN PONDING OF WATER ON ROADWAYS AND STANDING WATER IN LOW LYING AREAS. LAT...LON 4249 7338 4222 7348 4220 7400 4243 7403 TIME...MOT...LOC 2112Z 264DEG 9KT 4234 7377
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:24 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Jul 22, 8:40 PM EDT | Special Weather Statement | ALY | Albany | 50 min |
| Jul 22, 10:26 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Greene, Ulster | 6 hr |
| Jul 23, 1:07 AM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 4 more | 18 hr |
| Jul 23, 1:42 AM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more | 6 hr |
| Jul 23, 2:47 AM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Schoharie | 6 hr |
| Jul 23, 3:31 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Ulster | 6 hr |
| Jul 23, 1:56 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 4 hr |
| Jul 23, 2:22 PM EDT | Special Weather Statement | ALY | Dutchess | 23 min |
| Jul 23, 2:46 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Jul 23, 3:12 PM EDT | Special Weather Statement | ALY | Dutchess | 63 min |
| Jul 23, 5:31 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 3 hr |
| Jul 23, 3:05 PM EDT | Special Weather Statement | ALY | 25 min | |
| Jul 23, 3:25 PM EDT | Severe Thunderstorm Warning | ALY | Northwest Hills Planning Region | 50 min |
Nearby
Special Weather Statements in New York, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.